Indiana, 2005

Damaging Wind in Indiana, June 5, 2005

June 5, 2005 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 5, 6:13 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 5, 6:13 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT SUN JUN 5 2005

.AVIATION (00Z-24Z)...
UPPER LEVEL TROF LIFTING NE FROM THE UPPER MS VLY THRU THE GREAT
LAKES WITH S/W ENERGY ROTATING NE THRU THE OH VLY TNGT INTO MON WHEN
FLO BACKS MORE ZONAL. DEEP CONVECTION WHICH IS DEVELOPED IN THE
MODERATELY UNSTBL AMS WAS PUSHING EWD ACRS INDIANA. SBCAPES VALUES
OF 3000 TO 4000 J/KG HAVE DEVELOPED WITH GOOD SUNSHINE AND STEEP
LOW LEVEL LAPSE RATES.  INSTBY WL WEAKEN SOME WITH LOSS OF HEATING
BUT DO NOT EXPECT STORMS TO TOTALLY FALL APART. AN AXIS OF LO LVL
MSTR CONVERGENCE TO PUSH EWD ACRS OH THIS EVE. EXPECT TSTMS TO
TRAVERSE THE AREA BTWN 00Z AND 05Z TNGT. MVFR FOG WILL FORM LATE
TONIGHT...EPECIALLY AT SITES THAT RECEIVE RAIN. GENERALLY HAVE VFR
CONDITIONS ON MON WITH CLDS DIMINISHING DURG LATE AFTN AS DRIER AIR
WORKS IN FROM THE WEST.

&&

.PREVIOUS DISCUSSIONS...

(ISSUED 700 PM EDT SUN JUN 5 2005)
.SHORT TERM (TONIGHT)...
SENT UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 409 UNTIL 1 AM. NO
OTHER CHANGES.

(ISSUED 330 PM EDT SUN JUN 5 2005)
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
STRONG S/WV OVR MIDWEST/WESTERN GTLAKES WILL PUSH THROUGH ESPECIALLY
NORTHERN FA TONIGHT...WTH GFS AND NAM IN PRETTY GOOD AGREEMENT ON
TIMING. 18Z SOUNDING AT KILN INDICATED -4 LI AND 2500 J/KG
CAPE...WTH MID LEVEL DRYING BUT NOT TOO MUCH IN THE WAY OF SHEAR.
STILL A BIT OF A CAP...KEEPING ACTIVITY ISOLATED FOR NOW. CAP SHOULD
FINISH LIFTING SOON...SO AM EXPECTING SOME INCREASED ACTIVITY AHEAD
OF LINE OVER NW INDIANA.

BEST CHANCE FOR SHRA/TSRA TO BE MAINLY NORTH OF DAY...ON EAST TO CMH
AREA...MAINLY BEFORE 06Z. TROF BECOMES WEAKER OVERNIGHT...WTH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH 12Z...THEN SOME
DIURNAL ACTIVITY ACCOMPANYING THE FRONTAL PASSAGE EARLY MONDAY. HAVE
STUCK CLOSER TO COOLER MAV TEMPS TONIGHT...AND KEPT SLIGHTLY COOLER
IN FAR NW WTH BEST CHANCE FOR PRECIPITATION HERE. COOLER TEMPS FOR
MONDAY WITH FROPA...AND AGAIN STUCK CLOSER TO MAV NUMBERS.

STILL SOME RISK FOR TSRA IN MAINLY SOUTHERN AND EASTERN FA ON
MONDAY...BUT BEST INSTABILITY PARAMETERS AND FORCING SHOULD BE
SLIGHLY SOUTHEAST OF FA. FOR MONDAY NIGHT...RIDGE SETTING UP BEHIND
FRONTAL PASSAGE WILL ALLOW SOME SUBSIDENCE AND AT LEAST PARTIAL
CLEARING.

(ISSUED 330 PM EDT SUN JUN 5 2005)
LONG TERM (TUESDAY THROUGH SUNDAY)...
WEAK 5H RIDGING IN PLACE ACROSS AREA THROUGH WEDNESDAY WITH 8H TEMPS
FORECAST TO CLIMB TO AROUND +16 TO +17 DEGREES CELSIUS. WITH LACK OF
FORCING AND POSSIBLE CAP...THINK ANY THUNDERSTORMS WILL REMAIN
ISOLATED AT BEST IN THE AFTERNOON AND EARLY EVENING BOTH DAYS SO
WILL MAINTAIN A DRY FORECAST ATTM. AS RIDGE TRANSITIONS SLOWLY TO
THE EAST THROUGH THE WEEKEND...LOOKS LIKE A LITTLE DEEPER MOISTURE
WILL BE PULLED UP INTO AREA FROM THE SOUTH ACCOMPANIED BY SOME WEAK
IMPULSES. WILL THEREFORE GO WITH LOW CHANCE POPS THROUGH THE
REMAINDER OF THE FORECAST. EXPECT ANY THUNDERSTORMS TO BE MAINLY
DIURNALLY DRIVEN SO WILL GO WITH THE BEST CHANCE IN THE LATE
AFTERNOON AND EARLY EVENING EACH DAY. AS WE APPEAR TO BE
TRANSITIONING INTO MORE OF A SUMMER TIME PATTERN...DID NOT STRAY TOO
FAR FROM MEX GUIDANCE NUMBERS WHICH GENERALLY KEEP DAYTIME HIGHS IN
THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 5, 10:28 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 AM EDT SUN JUN 5 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-052127-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
1128 AM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

AN UPPER AIR DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS LATE
THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE
SEVERE, WITH THE MAIN THREAT BEING DAMAGING WINDS. LARGE HAIL WILL
ALSO BE POSSIBLE.

HOT TEMPERATURES AND HIGH HUMIDITY WILL CAUSE HEAT INDICES TO RISE
INTO THE UPPER 90S THIS AFTERNOON. CONDITIONS WILL FEEL OPPRESSIVE
FOR THE FIRST TIME THIS YEAR. PERSONS, ESPECIALLY THOSE WITH
RESPIRATORY PROBLEMS AND THE ELDERLY, ARE ADVISED TO DRINK PLENTY OF
NON-ALCOHOLIC BEVERAGES, WEAR LIGHT COLORED CLOTHING, AND REMAIN IN
AIR CONDITIONED BUILDINGS IF POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 5, 3:08 PM EST, 4 hours 22 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT SUN JUN 5 2005

...HEAT INDEX WILL REMAIN HIGH TONIGHT AND MONDAY...

WARM MOIST AIR WILL CONTINUE TO FUNNEL INTO THE REGION
TONIGHT...RESULTING IN TEMPERATURES REMAINING ABOVE 80 DEGREES
UNTIL JUST AFTER MIDNIGHT. THE HEAT INDEX VALUES WILL REMAIN
IN THE LOW TO MID 80S THROUGH MIDNIGHT. LOW TEMPERATURES
OVERNIGHT WILL ONLY DROP TO THE UPPER 60S TO EVEN LOW 70S...
RESULTING IN MUGGY CONDITIONS PERSISTING. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BRING SPOTTY RELIEF OVERNIGHT.

THE HEAT INDEX IS A WAY OF ASSESSING HOW IT ACTUALLY FEELS OUTSIDE BY
COMBINING THE EFFECTS OF THE TEMPERATURE AND DEW POINT.

FOR MONDAY...THERE WILL BE A LITTLE RELIEF TO THE HIGH
TEMPERATURES...WITH THE PASSAGE OF A COLD FRONTAL SYSTEM KEEPING
HIGH TEMPERATURES BELOW 90 DEGREES.

THIS FIRST SHOT OF HOT AND STICKY WEATHER CAN BE ESPECIALLY
HARD ON THE HUMAN BODY SINCE IT HAS NOT YET ACCLIMATED TO THE SUMMER
TEMPERATURE REGIME.  TO MAKE MATTERS WORSE THE OHIO VALLEY HAS JUST
EXPERIENCED A COOL MONTH OF MAY WHERE THE MEAN TEMPERATURE WAS NEARLY
4 DEGREES BELOW AVERAGE FOR THE MONTH.

BELOW ARE SOME HEAT RELATED SAFETY TIPS TO HELP COPE WITH THIS WARM
SPELL:

DRINK PLENTY OF WATER AND NON-ALCOHOLIC FLUIDS.

WEAR LOOSE...LIGHTWEIGHT AND LIGHT COLORED CLOTHES.

BE CAREFUL HOW YOU USE YOUR FANS.  A FAN POINTED DIRECTLY AT
PERSON MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN.
USE A CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM.

DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN A CLOSED VEHICLE.

BE A GOOD NEIGHBOR AND FRIEND.  CHECK ON THOSE WHO MAY BE AT HIGH
RISK FOR HEAT-RELATED ILLNESS.

INDIVIDUALS ON ANTI-DEPRESSANTS AND HEART MEDICATIONS SHOULD CHECK
WITH THEIR DOCTOR TO SEE IF THE HEAT PUTS THEM AT INCREASED RISK.

JDR
Local storm report, Jun 5, 6:34 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     CELINA                  40.55N 84.57W
06/05/2005                   MERCER             OH   LAW ENFORCEMENT

            TREE LIMBS DOWN

&&

AR
Local storm report, Jun 5, 6:44 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 W NEW WESTON          40.34N 84.70W
06/05/2005  1.00 INCH        DARKE              OH   AMATEUR RADIO

&&

AR
Local storm report, Jun 5, 6:45 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             BURKETTSVILLE           40.35N 84.64W
06/05/2005  0.75 INCH        DARKE              OH   AMATEUR RADIO

&&

AR
Local storm report, Jun 5, 7:20 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     ST. MARYS               40.54N 84.39W
06/05/2005                   AUGLAIZE           OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE WESTERN PART OF THE COUNTY

&&

AR
Local storm report, Jun 5, 7:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             FORT LORAMIE            40.35N 84.37W
06/05/2005  1.00 INCH        SHELBY             OH   FIRE DEPT/RESCUE

&&

AR

The radar

The Indianapolis radar (KIND), 107 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 5, 7:30 PM EST to 7:34 PM EST
Where
Franklin County, Blooming Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.500, -85.067

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462827.